COVID-19 Gave Me Tinnitus, and Now the Pfizer Vaccine Made It Even Worse?

Discussion in 'Introduce Yourself' started by Laura_mc_girl, Mar 22, 2021.

    1. Laura_mc_girl

      Laura_mc_girl Member

      Tinnitus Since:
      October 2020
      Cause of Tinnitus:
      Possible covid
      I had a bad case of COVID-19 last July and the tinnitus started in early October.

      I've been reading recently that having COVID-19 could be a cause of both tinnitus and/or severe hearing loss. I already have hearing loss and wear hearing aids, but it didn't get worse after COVID-19. I've read that the vaccine can also cause tinnitus.

      I had my first Pfizer shot 9 days ago and the tinnitus has gotten a bit worse since then.

      At this point, I'm scared to death to get the second vaccine.

      Has anyone who had COVID-19 ended up with tinnitus? If so, did it get worse if/when you got the vaccine?

      I'm strongly considering not getting the second dose at this point.
       
      • Hug Hug x 1
    2. Ed209

      Ed209 Member Podcast Patron Benefactor Ambassador Hall of Fame

      Tinnitus Since:
      07/2015
      The timings of you being aware you had COVID-19, and the date you had the vaccine, are very close together. I'm not saying the vaccine didn't cause your ear problems, but that you can't rule out that the coronavirus may have been the cause.

      Remember that there can be a long incubation period with COVID-19, and people's symptoms can be all over the place from being asymptomatic to having all kinds of issues later on. For example, my mother-in-law didn't notice any problems, and then around 2 weeks later she had a severe auto-immune problem where her face swelled up so badly she had to seek medical attention. She also developed a nasty rash all over her body. It's bizarre how randomly the symptoms can come on and differently it can affect each individual.

      By sheer coincidence, my wife had only just had her first shot when we all came down with it (within days, to that same week). If she wasn't aware of the positive result from her sister, she would have naturally suspected that her symptoms were caused by the vaccine because of the timing of it.

      I'm just throwing this out there. It could have been the vaccine that caused your problems also.
       
      • Hug Hug x 1
    3. AUTHOR
      AUTHOR
      Laura_mc_girl

      Laura_mc_girl Member

      Tinnitus Since:
      October 2020
      Cause of Tinnitus:
      Possible covid
      @Ed209, I was diagnosed with COVID-19 in early July 2020 and the tinnitus started 3 months later. I didn't take the vaccine until 9 days ago so to me, I'm not seeing that as being "very close together". It's been over 8 months since I had COVID-19 and 5 months since the tinnitus started. It's just gotten worse since I got the vaccine.
       
      • Like Like x 1
    4. Ed209

      Ed209 Member Podcast Patron Benefactor Ambassador Hall of Fame

      Tinnitus Since:
      07/2015
      I just re-read your message and have no idea why the hell I responded as I did. It's kinda freaking me out. Either I read a completely different post and accidentally replied to yours, or I'm losing the plot. I'm really sorry.

      COVID-19 didn't give me tinnitus, and I haven't had the vaccine, so I'm of no help.
       
    5. Forever hopeful
      Depressed

      Forever hopeful Member

      Location:
      USA
      Tinnitus Since:
      2015 resolved, 4/20 L ear, increase 2/21
      Cause of Tinnitus:
      2015,noise,2020-21 SNHL
      @Laura_mc_girl, I have read studies that confirm that COVID-19 can cause hearing loss and/or exacerbate tinnitus.

      But I have not heard or read anything about the vaccine causing or exacerbating tinnitus.
       
      • Like Like x 1
      • Informative Informative x 1
    6. Matchbox

      Matchbox Member

      Location:
      BC Canada
      Tinnitus Since:
      August 2020
      Cause of Tinnitus:
      Noise Induced, Prednisone (drones), Barotrauma (distortions)
      Any raising of tinnitus is very likely temporary. Your body is producing antibodies against something that is similar to the ACE2 receptor, it's bound to have effects on all small capillary vessels (such as the headaches indicated as a side effect).

      It really should be temporary as it's a smaller immune response, unlike the virus which likely causes permanent capillary / vascular damage after triggering a huge immune response (aka those getting tinnitus from COVID-19, it's likely to be more permanent as the nerves/hair cells have died from lack of nutrients).
       
      • Like Like x 1
    7. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      Can you get your titres checked before the 2nd dose?
       
Loading...

Share This Page